Seward, PA
A 18-year-old female asked:

What does bright red spotting mean 5 days before a period mean? i'm also on birth control and i take it on time.

1 doctor answer4 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
Premenstrual spots: First, few males take BCP's, but at your age, bright red spotting could occur will long term use of very low dose BCP's, even missing a few hours from the previous day will cause some spotting. If this continues, change your BCP after waiting five days of taking none. See your healthcare provider for more detail.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 18-year-old female asked:
Spotted for a week before period, dark and light brown/red, then got heavy period for 1 day, now spotting again. On birth control. Normal?
Dr. Pavel Conovalciuc
Family Medicine 25 years experience
Could be: Birth control pills are known to cause irregular bleeding on them. This is more common in the beginning go its use, but may occur any time during its ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
Can azthromycin cause spotting before my period? I am on the birth control seasonale and have been for several years with no problems. I am into the 2nd month and i think 2nd week of pills for this pack and for the past 2 weeks have had spotting. Red or
Dr. Joy Jackson
Family Medicine 21 years experience
The : The antibiotics would not normally cause spotting. If the spotting persists repeat the pregnancy test. On the other hand if you missed or were late wi... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I rarely have periods because of my birth control and yesterday i started spotting darker brown/red and today it's a lighter red/ pink?
Dr. Navita Modi
Obstetrics and Gynecology 27 years experience
Normal : It is expected and also do a pregnancy test to be on a safe side
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I started on Yaz birth control on the 28 April and this month after a week my periods ended I have been getting brown spotting and sometimes light red?
Dr. Audrey Lance
Gynecology 16 years experience
Spotting on OCP: This is very normal. It is common to have a day of brown to red spotting at the end of your periods and this can happen on or off of oral contraceptiv... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I have been experiencing brown spotting with a few red drops for 2 days. Its 1 week before my period, what could be the cause? Virgin not on birth ctr
Dr. Richard Ruth
24 years experience
Brown d/c: Since your a virgin, your definely not pregnant. But brown d/c is a sign of old blood. Have you had any trauma to you gential region, like bike ridi... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 18, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.